MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8725
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No specific information regarding quantity of devices has been provided.The following information was requested, but unavailable: please provide specific number of devices which failed in this procedure.=>no further information is available.Of the devices which failed in this procedure- how many sutures broke? no further information is available.How many needles pulled off? no further information is available.Did all the devices fail during actual use on patient? if no, please explain when did each device failed; in the package/ during dispensing (before use on patient) or during suturing (actual use on patient).No further information is available.
 
Event or Problem Description
It was reported by the sales rep that during a cardiovascular procedure some sutures were not swaged firmly, causing sutures to come off the needles.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/03/2020.Additional h3 device evaluation summary: one hundred seventy-eight samples of product code m8725, lot # pej602 were returned for analysis.A functional test was performed to thirty-two samples and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.According to results of the functional test, no performance pull off - suture needle was found, and the tested samples met the finished goods requirements.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/17/2020.A manufacturing record evaluation was performed for the finished device batch pej602, m872519 and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
PRLNE BLU 4X24IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9459452
Report Number2210968-2019-90814
Device Sequence Number3091411
Product Code GAW
UDI-Device Identifier10705031045910
UDI-Public10705031045910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberM8725
Device Catalogue NumberM8725
Device Lot NumberPEJ602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/16/2020
01/17/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/17/2020
02/03/2020
Patient Sequence Number1